Equilibrium cycling with small discounting

Jess Benhabib, Aldo Rustichini

Research output: Contribution to journalArticle

28 Scopus citations

Abstract

A misinterpretation of turnpike theorems suggests that persistent cyclic behavior in optimal growth models is only possible with large discount rates. This paper shows that for any positive discount rate there exists a large family of standard Cobb-Douglas technologies with three sectors which have optimal growth paths of persistent cycles.

Original languageEnglish (US)
Pages (from-to)423-432
Number of pages10
JournalJournal of Economic Theory
Volume52
Issue number2
DOIs
StatePublished - Dec 1990

Fingerprint Dive into the research topics of 'Equilibrium cycling with small discounting'. Together they form a unique fingerprint.

  • Cite this